If my child has a fever, can I give them paracetamol and ibuprofen at the same time?

Don't give your child paracetamol and ibuprofen at the same time. Try one medicine on its own first, and try the other instead if the first one doesn't help.

No, don't give your child paracetamol and ibuprofen at the same time, unless advised to by a healthcare professional.

If you give them one of these medicines and they're still distressed before the next dose is due, you could try the other medicine instead.

Call your GP or NHS 111 if you've tried both medicines and they haven't helped.

Don't keep switching between doses of paracetamol and ibuprofen unless advised to by a healthcare professional.

Before giving your child either medicine, make sure you read the packet or leaflet. Check it's suitable for them, how much to give them and how often. Ask a pharmacist if you're not sure.

The advice is different for children over 16 and adults. See Can I take paracetamol and ibuprofen together? for more information.

Further information:

Your Neighbourhood Professionals. Just a Click Away! Set up a lasting power of attorney before you lose capacity and it Queen Elizabeth Grammar School Yorkshire Urology Thorpe Pharmacy
Lofthouse Surgery - 2 Church Farm Close, Lofthouse, Wakefield, WF3 3SA
The Manse Surgery - 4 Marsh Street, Rothwell, Leeds, LS26 0AE
Website supplied by Oldroyd Publishing Group
Your Neighbourhood Professionals. Just a Click Away! Set up a lasting power of attorney before you lose capacity and it Queen Elizabeth Grammar School Yorkshire Urology Thorpe Pharmacy
Back to top